Pharmacy/Ativan Vs Paxil
I was on Paxil for approx. 1 year 20mg per day and decided that I no longer wanted to be on this drug, therefore I stopped cold turkey, yes, a mistake I know. I have no been off Paxil for 7 days and I am experiencing extreme withdrawals. I am very very dizzy, I can't walk from one room to the next without loosing my balance, vision is blurred, very nauseated, I have been vomiting every day, I start by being dizzy, then can't breath, then vomit, then I feel like I am having a heart attach. I do not want to go back on the Paxil, I feel like I have come this far, 7 days, I can get through it, after all how long can this last?
The only thing that keeps me going through the day is to take an Ativan, it really helps. I take 1 (1mg# in the morning and 1 in the afternoon, I am still dizzy the rest is better. Is this ok to do? Am I substituting one bad drug #Paxil# for another?
I would like to advise people to never never take Paxil, it has been horrible.
Please tell me if what I am doing is alright #I can't get an appt. with my Dr. for 3 months)
Thank you for your help
Withdrawal from anti-depressants, especially the new generation products like Paxil does have a high incidence of problems. It shows the powerful effect they have and how a form of dependence can develop which is not obvious to the user.
If you are finding that Ativan is helping with the worst effects, then that may be sufficient. Ativan is short acting, so has a lower likelihood of developing another dependency compared to other benzodiazepines. However, I would still be cautious and try not to take them regularly if you can manage it.
As the Paxil clears your system and you become more relaxed, you should feel better, but don't expect it to happen overnight. It will be a gradual process, but by setting yourself simple goals for activity or time interval between needing Ativan, you will develop a sense of achievement which itself will boost your wellbeing.
I hope this helps.